New Jersey, 2019Flash Flood in New Jersey, July 23, 2019
July 23, 2019 · NWS OKX · 1 event in 1 county or zone
Another wave of low pressure moved along a frontal boundary stalled over the region during the early morning hours of Tuesday, July 23rd. After widespread rainfall totals of 1-2 inches the night before, additional rainfall amounts of around one inch increased the two day rainfall totals to 2-3 inches across much of the area, with the majority of that rain falling within roughly an 18 hour period.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another wave of low pressure moved along a frontal boundary stalled over the region during the early morning hours of Tuesday, July 23rd. After widespread rainfall totals of 1-2 inches the night before, additional rainfall amounts of around one inch increased the two day rainfall totals to 2-3 inches across much of the area, with the majority of that rain falling within roughly an 18 hour period. This resulted in additional flash flooding, particularly across urban areas. Two day rainfall totals included 2.38 inches at Newark Airport and 3.32 inches at Teterboro Airport.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 23, 3:40 AM EST, 59 minutes earlier.
Area forecast discussion, Jul 23, 3:40 AM EST, 59 minutes before
Area Forecast Discussion
National Weather Service New York NY
440 AM EDT Tue Jul 23 2019
.SYNOPSIS...
Waves of low pressure ride along a frontal boundary stalled near
the area through the day and into tonight. High pressure builds
from the west on Wednesday, allowing the boundary to move east
of the area. High pressure remains over the area into the
weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Showers continue to move across the area early this morning.
While primarily light to start, rainfall intensity is expected
to increase towards daybreak as the next wave of low pressure
riding along the stalled frontal boundary approaches the region.
With precipitable water values remaining around 2 inches
through this morning, elected to extend the Flash Flood Watch
through noon today. Also extended the watch to include the
remainder of the forecast area as many locations have already
received 1-2 inches of rain with an additional half to one inch
of rain expected. At this point the best instability remains
offshore, so the majority of the precipitation should fall as
heavy showers, with only isolated thunder possible.
The bulk of the precipitation will come to an end late this
afternoon as the wave exits the area, but the chance of showers
will linger across the area through this afternoon with the
front just offshore and an upper level trough over the region.
Under plenty of cloud cover, temperatures will be below normal,
with highs only rising into the mid 70s.
There is a moderate risk of rip currents for the Atlantic Ocean
beaches today, possibly becoming high this afternoon across
eastern Suffolk County.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
The final wave along the front passes offshore overnight, but
with the front continuing to gradually shift south, the best
chances for precipitation will be across Long Island and far
southeastern Connecticut. Depending on how close to the coast
the final wave passes, patchy fog development is possible in
areas where winds become light.
Dry conditions return Wednesday morning as the front shifts
farther offshore and high pressure builds in from the west.
Under increasingly sunny skies, temperatures are expected to
rise into the lower 80s.
There is a low risk of rip currents at the Atlantic Ocean
beaches on Wednesday
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Strong polar upper low drops into Hudson Bay during the mid to late
week, gradually shearing the closed low currently over Northern
Quebec towards Greenland. The associated deep Eastern US troughing
will slowly weaken through the week as a result, with weak upper
ridging signaled for the weekend ahead of the next closed
shearing eastward just north of the Great lakes.
At the surface, generally tranquil conditions expected, with weak
and elongated high pressure sprawled across the Eastern US in wake
of the offshore cold front slowly drifting eastward. A gradual
moderation in temps expected through the period, starting a
seasonable levels with comfortable humidity mid week and rising to
above seasonal with increasing humidity late week into the
weekend.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
Waves of low pressure will ride along a stalled frontal boundary
near the area into tonight.
Additional showers will affect the TAF sites through this
afternoon. Generally expect deteriorating cigs and vsbys with
widespread MVFR or lower through much of the TAF period. VFR
conditions are not expected to return until the middle to late
part of Tuesday as a cold front moves across the terminals.
Winds remain fairly tricky initially with multiple boundaries
moving across the area. Winds should generally be from the
north/northeast less than 10kt before turning toward a more
northwesterly direction after daybreak.
...NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http://www.weather.gov/zny/n90
KJFK TAF Comments: Amendments likely for changing flight
categories. Low confidence in wind forecast.
The afternoon KJFK haze potential forecast is YELLOW...which implies
slant range visibility 4-6SM outside of cloud.
KLGA TAF Comments: Low confidence in wind forecast. Amendments
likely.
The afternoon KLGA haze potential forecast is YELLOW...which implies
slant range visibility 4-6SM outside of cloud.
KEWR TAF Comments: Low confidence in wind forecast. Amendments
likely.
The afternoon KEWR haze potential forecast is YELLOW...which implies
slant range visibility 4-6SM outside of cloud.
KTEB TAF Comments: Low confidence in wind forecast. Amendments
likely.
KHPN TAF Comments: Amendments likely for changing flight
categories. Low confidence in wind forecast.
KISP TAF Comments:Amendments likely for changing flight
categories. Low confidence in wind forecast.
.OUTLOOK FOR 00Z WEDNESDAY THROUGH SATURDAY...
.Tuesday afternoon...Scattered showers, with MVFR or lower
conditions expected.
.Wednesday though Saturday...VFR.
&&
.MARINE...
A front will remain stalled over the waters today, with waves
of low pressure passing along it. Any showers and thunderstorms
that develop along or near the boundary will likely have locally
heavy downpours with visibility restrictions, and the potential
for gusty winds. Winds will remain light outside of any
thunderstorms.
With seas on the ocean waters increasing to 5 feet this morning,
a Small Craft Advisory remains in effect. Seas will begin to
subside this evening, although they are expected to remain at
least 5 feet into tonight east of Moriches Inlet.
Once seas subside tonight, conditions are expected to remain
below SCA criteria into the weekend as high pressure builds into
the area.
&&
.HYDROLOGY...
The Flash Flood Watch has been extended until noon today and
expanded to include the entire CWA. Basin average rainfall
amounts of 1 to 3 inches occurred through Monday evening, and
additional rainfall of 1/2 to 1 inch this morning falling on
already saturated ground could lead to flash flooding. This will
be especially true in areas of poor drainage, low-lying areas,
and in urban areas. A few fast reacting rivers and streams may
also see rises, with flooding possible.
Once the steadiest rain moves out of the area late this
morning/early this afternoon, no hydrologic impacts are expected
through the remainder of the week.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off
the air.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until noon EDT today for CTZ005>012.
NY...Flash Flood Watch until noon EDT today for NYZ067>075-078>081-
176>179.
NJ...Flash Flood Watch until noon EDT today for NJZ002-004-006-
103>108.
MARINE...Small Craft Advisory for hazardous seas until 6 PM EDT this
evening for ANZ353-355.
Small Craft Advisory for hazardous seas until 2 AM EDT
Wednesday for ANZ350.
&&
SYNOPSIS...FEB
NEAR TERM...FEB
SHORT TERM...FEB
LONG TERM...NV
AVIATION...CB
MARINE...FEB/NV
HYDROLOGY...Fig/NV
EQUIPMENT...Hazardous weather outlook, Jul 23, 3:11 AM EST, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
411 AM EDT Tue Jul 23 2019
CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-241000-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
411 AM EDT Tue Jul 23 2019
...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
ANZ330-335-338-340-345-350-353-355-241000-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
411 AM EDT Tue Jul 23 2019
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 22, 10:51 PM EST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1151 PM EDT MON JUL 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM MARINE TSTM WIND REEVES PARK 40.97N 72.71W
07/22/2019 M44 MPH SUFFOLK NY MESONET
BAITING HOLLOW MESONET
&&
FEBLocal storm report, Jul 22, 11:04 PM EST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1204 AM EDT TUE JUL 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD RAHWAY 40.61N 74.28W
07/22/2019 UNION NJ BROADCAST MEDIA
ALL LANES CLOSED IN BOTH DIRECTIONS ON NJ 27 (LINCOLN
HWY) AT NJ 35 (GEORGES AVE)
&&
ALLocal storm report, Jul 22, 11:17 PM EST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1217 AM EDT TUE JUL 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD HARRISON 40.74N 74.15W
07/22/2019 HUDSON NJ CO-OP OBSERVER
NUMEROUS ROAD CLOSURES ALONG WITH WATER RESCUES IN
HARRISON, EAST NEWARK AND KEARNY. SPECIFICALLY, RODGERS
BLVD SOUTH IN HARRISON AND PASSAIC AVE IN EAST NEWARK
AND KEARNY.
&&
ALLocal storm report, Jul 22, 11:43 PM EST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1243 AM EDT TUE JUL 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG GOSHEN 41.40N 74.33W
07/22/2019 ORANGE NY SOCIAL MEDIA
TREE DOWN ON NY 17M AT THE INTERSECTION OF NY 17
BLOCKING ALL LANES.
0330 PM TSTM WND DMG MONROE 41.32N 74.19W
07/22/2019 ORANGE NY TRAINED SPOTTER
TREE AND WIRES DOWN ON NORTH MAIN ST, ROAD IS CLOSED.
0334 PM LIGHTNING GOSHEN 41.40N 74.33W
07/22/2019 ORANGE NY TRAINED SPOTTER
HOUSE STRUCK BY LIGHTNING ON WOODCREST LANE.
0344 PM TSTM WND DMG MONROE 41.32N 74.19W
07/22/2019 ORANGE NY TRAINED SPOTTER
TREE DOWN ON SPRING STREET BLOCKING TRAFFIC.
0345 PM TSTM WND DMG PEEKSKILL 41.29N 73.92W
07/22/2019 WESTCHESTER NY PUBLIC
LARGE BRANCH DOWN DAMAGING A FENCE.
0359 PM HAIL FRANKLIN LAKES 41.01N 74.21W
07/22/2019 M1.50 INCH BERGEN NJ PUBLIC
PING PONG SIZE HAIL REPORTED.
0400 PM HAIL POMPTON 40.99N 74.28W
07/22/2019 M0.75 INCH PASSAIC NJ TRAINED SPOTTER
DIME TO PENNY SIZE HAIL REPORTED.
0400 PM TSTM WND DMG MAHOPAC 41.37N 73.74W
07/22/2019 PUTNAM NY SOCIAL MEDIA
TREE DOWN ON ROUTE 6 (CRANE RD). TIME ESTIMATED BY
RADAR.
0401 PM HAIL OAKLAND 41.03N 74.24W
07/22/2019 M1.50 INCH BERGEN NJ SOCIAL MEDIA
PING PONG SIZE HAIL REPORTED
0402 PM HAIL WAYNE 40.95N 74.25W
07/22/2019 M1.00 INCH PASSAIC NJ TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED.
0409 PM HAIL FRANKLIN LAKES 41.01N 74.21W
07/22/2019 M1.00 INCH BERGEN NJ TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED.
0409 PM HAIL FRANKLIN LAKES 41.01N 74.21W
07/22/2019 M1.75 INCH BERGEN NJ LAW ENFORCEMENT
GOLF BALL SIZE HAIL REPORTED.
0414 PM HAIL FRANKLIN LAKES 41.01N 74.21W
07/22/2019 M1.50 INCH BERGEN NJ TRAINED SPOTTER
PING PONG SIZE HAIL REPORTED.
0422 PM TSTM WND DMG SOMERS 41.29N 73.78W
07/22/2019 WESTCHESTER NY PUBLIC
TREE DOWN ON ROUTE 138.
0431 PM TSTM WND DMG BROOKFIELD 41.48N 73.41W
07/22/2019 FAIRFIELD CT BROADCAST MEDIA
TREES AND LIMBS REPORTED DOWN. TIME IS ESTIMATED FROM
RADAR.
0529 PM FLASH FLOOD MOUNT KISCO 41.20N 73.73W
07/22/2019 WESTCHESTER NY BROADCAST MEDIA
NY128 (ARMONK RD) CLOSED IN BOTH DIRECTIONS, SOUTH OF
EAST MAIN ST, DUE TO FLOODING.
0615 PM LIGHTNING ALLENDALE 41.03N 74.13W
07/22/2019 BERGEN NJ TRAINED SPOTTER
ALLENDALE FIRE DEPARTMENT HEADQUARTERS HIT BY LIGHTNING
CAUSING A FIRE.
0645 PM MARINE TSTM WIND REEVES PARK 40.97N 72.71W
07/22/2019 M44 MPH SUFFOLK NY MESONET
BAITING HOLLOW MESONET
0650 PM MARINE TSTM WIND 15 S ATLANTIC BEACH EST 40.37N 73.70W
07/22/2019 M59 MPH ANZ355 NY BUOY
51.6 KT GUST.
0656 PM FLASH FLOOD MOUNT PLEASANT 41.10N 73.79W
07/22/2019 WESTCHESTER NY BROADCAST MEDIA
FLOODING ON SAW MILL RIVER PARKWAY NORTHBOUND BETWEEN
EXIT 27 (MARBLE AVE.) AND BEDFORD RD. ALL LANES CLOSED.
0704 PM FLASH FLOOD MOUNT PLEASANT 41.10N 73.79W
07/22/2019 WESTCHESTER NY BROADCAST MEDIA
FLOODING ON SAW MILL RIVER PARKWAY SOUTHBOUND SOUTH OF
EXIT 30 (CR 106). ALL LANES CLOSED.
0707 PM MARINE TSTM WIND 1 E POINT LOOKOUT 40.59N 73.56W
07/22/2019 M64 MPH ANZ345 NY WXFLOW
55.7 KT GUST.
0707 PM TSTM WND GST 1 E POINT LOOKOUT 40.59N 73.56W
07/22/2019 M64 MPH NASSAU NY WXFLOW
0708 PM TSTM WND DMG RONKONKOMA 40.80N 73.12W
07/22/2019 SUFFOLK NY NWS EMPLOYEE
TREE DOWN ON HOUSE.
0709 PM FLASH FLOOD ELMHURST 40.74N 73.88W
07/22/2019 QUEENS NY TRAINED SPOTTER
WATER BEING PUMPED FROM BASEMENT AT GRAND AVE AND
QUEENS BLVD.
0710 PM FLASH FLOOD RAHWAY 40.61N 74.28W
07/22/2019 UNION NJ BROADCAST MEDIA
ALL LANES CLOSED IN BOTH DIRECTIONS ON NJ 27 (LINCOLN
HWY) AT NJ 35 (GEORGES AVE)
0713 PM TSTM WND DMG EAST MEADOW 40.72N 73.56W
07/22/2019 NASSAU NY NWS EMPLOYEE
TREE DOWN ON BERNICE DRIVE BETWEEN ERNEST CT AND
CONCORD DR.
0715 PM MARINE TSTM WIND 1 NNE GILGO BEACH 40.63N 73.39W
07/22/2019 M57 MPH ANZ345 NY WXFLOW
49.5 KT GUST.
0715 PM TSTM WND GST WEST GILGO BEACH 40.61N 73.42W
07/22/2019 M65 MPH SUFFOLK NY WXFLOW
0715 PM FLASH FLOOD HARRISON 40.74N 74.15W
07/22/2019 HUDSON NJ CO-OP OBSERVER
NUMEROUS ROAD CLOSURES ALONG WITH WATER RESCUES IN
HARRISON, EAST NEWARK AND KEARNY. SPECIFICALLY, RODGERS
BLVD SOUTH IN HARRISON AND PASSAIC AVE IN EAST NEWARK
AND KEARNY.
0725 PM MARINE TSTM WIND 1 WSW ROBERT MOSES STAT 40.63N 73.26W
07/22/2019 M48 MPH ANZ345 NY WXFLOW
41.3 KT GUST.
0730 PM MARINE TSTM WIND 2 S BLUE POINT 40.73N 73.03W
07/22/2019 M46 MPH ANZ345 NY WXFLOW
40.1 KT GUST.
0730 PM MARINE TSTM WIND 1 SW ROBERT MOSES STATE 40.62N 73.26W
07/22/2019 M62 MPH ANZ353 NY WXFLOW
53.7 KT GUST.
0733 PM FLASH FLOOD HOWARD BEACH 40.66N 73.84W
07/22/2019 QUEENS NY SOCIAL MEDIA
95TH STREET CLOSED BETWEEN 159TH AND 160TH AVE. DUE TO
FLOODING.
0740 PM TSTM WND DMG UPTON 40.87N 72.89W
07/22/2019 SUFFOLK NY NWS OFFICE
LARGE BRANCH DOWN ON BROOKHAVEN ROAD.
0740 PM TSTM WND DMG SHIRLEY 40.80N 72.87W
07/22/2019 SUFFOLK NY TRAINED SPOTTER
TREE DOWN ON HOUSE ALONG WILLIAM FLOYD PARKWAY.
0740 PM TSTM WND DMG SHIRLEY 40.80N 72.87W
07/22/2019 SUFFOLK NY TRAINED SPOTTER
TREE DOWN ON REVILO ROAD.
0743 PM MARINE TSTM WIND 1 SE EAST MORICHES 40.80N 72.75W
07/22/2019 M52 MPH ANZ345 NY WXFLOW
45.1 KT GUST.
0745 PM FLASH FLOOD 1 NE FRESH MEADOWS 40.74N 73.79W
07/22/2019 QUEENS NY SOCIAL MEDIA
RT. 495 CLOSED IN BOTH DIRECTIONS AT 188TH ST. DUE TO
FLOODING. WATER LEVEL WITHIN A FEW INCHES OF TOP OF
MEDIAN.
0750 PM TSTM WND DMG SPEONK 40.82N 72.71W
07/22/2019 SUFFOLK NY SOCIAL MEDIA
TREE DOWN ON LIRR TRACKS NEAR SPEONK.
0800 PM FLASH FLOOD NEW LONDON 41.35N 72.10W
07/22/2019 NEW LONDON CT SOCIAL MEDIA
VEHICLE STUCK IN FLOOD WATERS ON WATER STREET NEAR THE
PARKING GARAGE.
0812 PM MARINE TSTM WIND 2 SSE MONTAUK HIGHWAY 40.87N 72.32W
07/22/2019 M39 MPH ANZ350 NY WXFLOW
33.5 KT GUST.
0815 PM FLASH FLOOD NEW LONDON 41.35N 72.10W
07/22/2019 NEW LONDON CT SOCIAL MEDIA
BANK ST. WAS CLOSED AT TILLY ST NEAR THE FIREHOUSE DUE
TO FLOODING.
0818 PM FLASH FLOOD 1 WNW OAKLAND GARDENS 40.76N 73.78W
07/22/2019 QUEENS NY EMERGENCY MNGR
CLEARVIEW EXPRESSWAY CLOSED NORTHBOUND AT NORTHERN
BOULEVARD DUE TO FLOODING.
0843 PM FLASH FLOOD GARDEN CITY 40.73N 73.64W
07/22/2019 NASSAU NY SOCIAL MEDIA
CAR STUCK IN FLOODED WATERS AT THE INTERSECTION OF ST.
JAMES ST. AND CHESTNUT ST.
0845 PM FLASH FLOOD FLOWER HILL 40.81N 73.68W
07/22/2019 NASSAU NY COUNTY OFFICIAL
NY 101 FROM NY 25A TO CRABAPPLE ROAD IS CLOSED DUE TO
FLOODING AS REPORTED BY NASSAU TRAFFIC MANAGEMENT.
&&
ALFlash Flood, Bergen
- When
- July 23, 4:39 AM EST to 5:09 AM EST
- Where
- Bergen County, 0.49 mi WSW of Teaneck to 0.65 mi S of Teaneck
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.877, -74.058
Multiple streets were closed due to flooding with cars stuck in high water in Hackensack. Street closures included Lodi Street between Polify Road and South State Street and Green Street between Wesley Street and Essex Street.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Massachusetts, July 23, 2019$8.5 million · EF1 · 14 events
- Damaging Winds and Lightning Strike in Washington, July 23, 2019$274,000 · 55 kt wind · 8 events
- Tornadoes and Damaging Winds in North Carolina, July 23, 2019$50,000 · EF1 · 9 events
- Flash Flood and Damaging Winds in Wyoming, July 23, 2019$76,000 · 59 kt wind · 3 events
- Damaging Winds in Idaho, July 23, 20191 injured · $40,000 · 61 kt wind · 5 events
- Lightning Strike in Florida, July 23, 20191 injured · 1 event
- Marine Thunderstorm Winds and Waterspout in South Atlantic Coastal Waters, July 23, 20197 events
- Damaging Winds in North Carolina, July 23, 2019$8,000 · 50 kt wind · 5 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 23, 201967 kt wind · 4 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 23, 20194 events
- Flash Flooding in New York, July 23, 20193 events
- Damaging Winds and Heavy Rain in Virginia, July 23, 2019$3,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 848627.